Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 37, NWS Jackson, KY

May 2, 20165 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 2, 2016, 2:55 PM EDT for 5 counties in Kentucky. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 2:55 PM EDT (18:55 UTC)
Expired
May 2, 2016, 3:30 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Magoffin County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 31 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 2:55 PM EDTHAIL 1Rowdy, KYVIA SOCIAL MEDIA
May 2, 3:13 PM EDTHAIL 2Wayland, KY
May 2, 3:14 PM EDTHAIL 1.251 E Mousie, KY
May 2, 3:20 PM EDTHAIL 1.25Minnie, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 2:17 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WUUS53 KJKL 021855
SVRJKL
KYC025-071-119-153-193-021930-
/O.NEW.KJKL.SV.W.0037.160502T1855Z-160502T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 330 PM EDT

* AT 255 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROWDY...OR 11
  MILES NORTH OF HAZARD...MOVING EAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PRESTONSBURG...HINDMAN...ESTILL...WHEELWRIGHT...MARTIN...PIPPA PASSES...
  WAYLAND...ALLEN...PRESS...GREENLEAF...VEST...BEARVILLE...ORCHARD...
  RITCHIE...HI HAT...MID...DAISYDELL...GUNLOCK...EVANSTON AND EAST
  MCDOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3730 8325 3753 8327 3766 8272 3729 8271
TIME...MOT...LOC 1855Z 259DEG 33KT 3742 8320 

HAIL...1.75IN
WIND...60MPH
 
$$

ABE
2 follow-up statements
380 
WWUS53 KJKL 021921
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
321 PM EDT MON MAY 2 2016

KYC025-193-021930-
/O.CAN.KJKL.SV.W.0037.000000T0000Z-160502T1930Z/
PERRY KY-BREATHITT KY-
321 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY AND
SOUTHEASTERN BREATHITT COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3737 8300 3750 8300 3751 8298 3750 8298
      3750 8295 3752 8296 3753 8300 3759 8300
      3766 8272 3729 8271
TIME...MOT...LOC 1920Z 259DEG 33KT 3746 8291 

$$

KYC071-119-153-021930-
/O.CON.KJKL.SV.W.0037.000000T0000Z-160502T1930Z/
KNOTT KY-MAGOFFIN KY-FLOYD KY-
321 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN KNOTT...SOUTHEASTERN MAGOFFIN AND CENTRAL FLOYD
COUNTIES...

AT 320 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HANDSHOE...OR 9
MILES NORTHEAST OF HINDMAN...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...ESTILL...WHEELWRIGHT...MARTIN...PIPPA PASSES...WAYLAND...
ALLEN...ORCHARD...HI HAT...MID...GUNLOCK...EAST MCDOWELL...ALPHORETTA...
BUCKINGHAM...WALDO...KITE...BLUE RIVER...HUEYSVILLE...PORTER JUNCTION AND
DRY CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 10 AND 20.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 11 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3737 8300 3750 8300 3751 8298 3750 8298
      3750 8295 3752 8296 3753 8300 3759 8300
      3766 8272 3729 8271
TIME...MOT...LOC 1920Z 259DEG 33KT 3746 8291 

HAIL...1.00IN
WIND...60MPH
 
$$

ABE
663 
WWUS53 KJKL 021930
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT MON MAY 2 2016

KYC071-119-153-021939-
/O.EXP.KJKL.SV.W.0037.000000T0000Z-160502T1930Z/
KNOTT KY-MAGOFFIN KY-FLOYD KY-
330 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOTT...
SOUTHEASTERN MAGOFFIN AND CENTRAL FLOYD COUNTIES WILL EXPIRE AT 330
PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3737 8300 3750 8300 3751 8298 3750 8298
      3750 8295 3752 8296 3753 8300 3759 8300
      3766 8272 3729 8271
TIME...MOT...LOC 1929Z 259DEG 33KT 3746 8291 

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:35 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 2, 11:35 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1135 AM EDT MON MAY 2 2016

.UPDATE...
ISSUED AT 1135 AM EDT MON MAY 2 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE A STALLED FRONTAL
BOUNDARY ACROSS EASTERN KENTUCKY. UPSTREAM IN TN...A WAVE IS
TRACKING NORTHEAST INTO THE REGION. WITH THIS...ALREADY THIS
MORNING SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND ARE
MOVING INTO THE AREA FROM THE SOUTHWEST. EVEN INSTABILITY STRONG
ENOUGH TO DEVELOP A STRONG STORM OR TWO. THUS HAVE UPDATED TO
BRING POPS INTO THE AREA IN EARNEST AND UPDATED THE FLOOD WATCH.
AS INSTABILITY INCREASES AND DEW POINTS STILL AROUND 60...THE
CHANCE OF STRONG STORMS AND HEAVY RAINFALL WILL BE PRESENT IN THE
AREA EARLY THIS AFTERNOON THROUGH THE EVENING. NEW GRIDS HAVE BEEN
SENT AND A NEW ZFP HAS BEEN SENT OUT.

UPDATE ISSUED AT 655 AM EDT MON MAY 2 2016

DEWPOINTS HAVE COME UP SOME IN THE PAST FEW HOURS AND WITH THIS
INCREASE NOW WE ARE STARTING TO SEE SOME ISOLATED SHOWERS DEVELOP
ACROSS THE AREA. ENVIRONMENT CONTINUES TO BE VERY MOIST. ALSO
NOTING AN UPTICK IN SHOWER/THUNDERSTORMS UPSTREAM OVER ARKANSAS
AND MISSISSIPPI. THIS ACTIVITY SHOULD CONTINUE TO TRACK NORTHEAST
INTO KENTUCKY BY MIDDAY OR EARLY AFTERNOON. HI-RES MODELS SEEM TO
BE HANDLING THE CURRENT ACTIVITY VERY POORLY...SO OUTSIDE OF
CURRENT TRENDS...NOT MUCH TO KEY OFF OF AT THE MOMENT.
CLEARLY...THE MOIST ENVIRONMENT COMBINED WITH THE SHOWERS/STORMS
MOVING IN WILL GIVE WAY TO SOME DECENT RAINFALL POTENTIAL INTO
THIS AFTERNOON. 1 HOUR FLASH FLOOD GUIDANCE HAS COME UP JUST A
TOUCH TO AROUND 1 INCH FOR MUCH OF SOUTHEAST KENTUCKY...WITH THE 3
HOUR ALSO COMING UP A TOUCH TO AROUND 1.50 INCHES. CLEARLY WITH
ANY CONVECTION...THESE AMOUNTS WILL NOT BE HARD TO OBTAIN...SO
FLASH FLOOD WATCH REMAINS VERY VIABLE. NOT MANY CHANGES THIS
MORNING...EXCEPT TO INCREASE CLOUD COVER AND BRING IN SOME SMALL
POPS A BIT EARLIER TO ACCOUNT FOR SHOWERS DEVELOPING PRESENTLY.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 255 AM EDT MON MAY 2 2016

FINALLY A LULL IN THE ACTION EARLY THIS MORNING AS MOST OF THE
CONVECTION HAS SHIFTED OFF TO THE NORTH. HOWEVER...A COLD FRONT
REMAINS JUST OFF TO OUR WEST ACROSS CENTRAL KENTUCKY THIS
MORNING...WITH PLENTY OF SURFACE MOISTURE REMAINING ACROSS EASTERN
KENTUCKY. A SHORTWAVE TROUGH WILL SWING NORTHWARD ACROSS EASTERN
KENTUCKY THIS AFTERNOON AND INTERACT WITH THE APPROACHING FROM
FROM THE WEST TO GENERATE WIDESPREAD SHOWERS AND STORMS.
UNFORTUNATELY...THIS IS NOT GOOD NEWS AS FLASH FLOOD GUIDANCE
REMAINS VERY LOW. THE ONE HOUR FLASH FLOOD GUIDANCE IS 0.75-1.00
FOR MUCH OF THE AREA...WHILE THE 3 HOUR FLASH FLOOD GUIDANCE IS
BETWEEN 1.00 AND 1.50. WITH THE GFS RUN SHOWING OVER 1.50 INCHES
OF RAIN THIS AFTERNOON...THIS IS VERY CONCERNING. SO MUCH
SO...THAT WE HAVE ISSUED A NEW FLASH FLOOD WATCH FOR ALL OF
SOUTHEAST KENTUCKY FROM LATE THIS MORNING THROUGH TONIGHT. PW
VALUES ARE NOT QUITE AS HIGH AS THE PAST 24 HOURS...BUT STILL ON
THE HIGH SIDE...SUPPORTING LOCALLY HEAVY RAIN. LATEST 00Z ARW AND
NMM BOTH HAVE THE SAME CORRIDOR THAT GOT HIT HARD LAST NIGHT
GETTING HIT AGAIN THIS AFTERNOON...SO THIS CERTAINLY BEARS
WATCHING FOR THOSE IN EASTERN KENTUCKY. WITH THE FRONT VIRTUALLY
STALLED...THE SETUP FOR TRAINING STORMS IS CERTAINLY THERE...WHICH
COULD AID IN THE FLASH FLOOD CONCERN. WHILE MANY MODELS HAVE
ANOTHER LULL TONIGHT...THE NAM...WITH SOME WEAK SUPPORT FROM THE
HI-RES SHORT TERM MODELS SUPPORT SOME SHOWER/STORM ACTIVITY
LINGERING IN SOUTHEAST KENTUCKY INTO EARLY TUESDAY MORNING. FOR
THIS REASON...KEPT THE FLASH FLOOD WATCH GOING THROUGH 15Z
TUESDAY. ONE LAST THING TO CONSIDER TODAY IS THE POTENTIAL FOR A
FEW STRONG STORMS AS MLCAPES APPROACH 1000J/KG IN THE SOUTHEAST
WITH MODEST SHEAR IN PLACE. THIS COULD LEAD TO SOME HAIL AND
STRONG WINDS FROM A FEW OF THE STRONGER STORMS. WILL CONTINUE TO
HIGHLIGHT THE FLOODING/STORM THREAT IN THE HWO AND FLASH FLOOD
WATCH.

BY TUESDAY...WE ARE KIND OF BETWEEN THE DEPARTING SYSTEM AND ONE
APPROACHING FROM THE NORTH. MODELS ARE HINTING AT A BIT MORE
INSTABILITY TODAY...AND WOULDN'T BE SURPRISED TO SEE A FEW
AFTERNOON THUNDERSTORMS AGAIN ON TUESDAY AS THE WAVE DIPS IN FROM
THE NORTH. FORTUNATELY...WHATEVER HAPPENS ON TUESDAY SHOULD NOT BE
AS WIDESPREAD AND HOPEFULLY CAN AVOID THE AREAS IMPACTED BY THE
RECENT FLOODING. HIGHS ON TUESDAY SHOULD TAKE A STEP BACK AS
COOLER AIR ADVECTS IN BEHIND THE DEPARTING SYSTEM/COLD FRONT.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 614 AM EDT MON MAY 2 2016

THE PERIOD WILL BE HIGHLIGHTED BY A BURST OF VERY COOL AIR EARLY
ON...AS A DEEP UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTHWARD
OVER THE EASTERN CONUS. A SHORTWAVE TROUGH AHEAD OF THE MAIN
SYSTEM COULD PRODUCE A FEW SHOWERS ON TUESDAY NIGHT. THE MAIN
EVENT ARRIVES ON WEDNESDAY AS A SURFACE COLD FRONT PUSHES THROUGH
UNDERNEATH THE MAIN UPPER TROUGH AXIS. DESPITE MEAGER LOW LEVEL
MOISTURE...MODELS ARE SUGGESTING SHOWERS AND POSSIBLY
THUNDERSTORMS WILL OCCUR...DUE TO COLD AIR ALOFT AND THE STRENGTH
OF THE UPPER LEVEL SYSTEM. IF SHOWERS LINGER INTO THURSDAY AS THE
MODELS SUGGEST...THERE COULD EVEN BE SOME SNOW AT THE HIGHEST
ELEVATIONS NEAR THE VA BORDER.

THE UPPER LOW SHOULD BE PULLING AWAY TO THE EAST BY FRIDAY...AND
RIDGING/HIGH PRESSURE WILL BUILD IN FROM THE WEST AT ALL LEVELS.
THIS WILL BRING DRIER WEATHER AND A WARMING TREND LASTING INTO THE
WEEKEND. BY LATE IN THE WEEKEND...THE HIGH/RIDGING IS EXPECTED TO
GET SUPPRESSED TO THE SOUTH AS ANOTHER UPPER LEVEL TROUGH MOVES
SOUTHEAST ACROSS THE GREAT LAKES AND NEW ENGLAND. THIS WOULD SEND
A COLD FRONT SOUTH TO THE OHIO VALLEY. THE PREVIOUS 12Z RUN OF
THE ECMWF GENERATED LIGHT PRECIP ALONG THE FRONT IN OUR
AREA SUNDAY...WHILE THE LATEST 00Z BACKED OFF. DID ALLOW A SLIGHT
CHANCE OF SHOWERS IN THE FORECAST AT THIS POINT. HOWEVER...IF
MODELS CONTINUE TO BE DRY...THIS COULD END UP REMOVED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 655 AM EDT MON MAY 2 2016

A MIX OF MVFR/VFR CONDITIONS WILL BE SEEN OVER THIS AREA THIS
MORNING BEFORE BECOMING MAINLY VFR BY MIDDAY. A COLD FRONT WILL
INTERACT WITH A SYSTEM MOVING IN FROM THE SOUTH TO BRING
WIDESPREAD SHOWERS AND STORMS TO THE AREA THIS AFTERNOON AND COULD
BRING SOME BRIEF PERIODS OF MVFR CIGS/VISBYS. AS THE SYSTEM/FRONT
DEPART TONIGHT...LOW CLOUDS WILL LIKELY DEVELOP ACROSS THE AREA
WITH MVFR BECOMING DOMINANT OVERNIGHT. SOME IFR CIGS MAY BE
POSSIBLE LATE TONIGHT AS CIGS CONTINUE TO LOWER OVERNIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ080-084>088-104-
106>120.

&&

UPDATE...SHALLENBERGER
SHORT TERM...KAS
LONG TERM...HAL
AVIATION...KAS
Hazardous weather outlook, May 2, 2:53 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT MON MAY 2 2016

KYZ044-050>052-058>060-068-069-079-083-032200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-WAYNE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...
MONTICELLO
253 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE
EVENING AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ080-084-104-106-108-111-032200-
LAUREL-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY...
SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE
253 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS WILL
BE STRONG THROUGH THIS EVENING AND MAY CONTAIN SMALL HAIL AND
GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND
ALREADY BEING VERY SATURATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL...
OR DAMAGING WINDS THROUGH TONIGHT.

KYZ085>088-107-109-110-112>120-032200-
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...PAINSVILLE...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
253 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS WILL BE
STRONG TO SEVERE THROUGH THIS EVENING AND MAY CONTAIN HAIL AND
STRONG WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND
ALREADY BEING VERY SATURATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE
EVENING AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL...
OR DAMAGING WINDS THROUGH TONIGHT.

KAS/SHALLENBERGER

In the hours before

Special weather statement, May 2, 1:55 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
155 PM EDT MON MAY 2 2016

KYZ069-114-116-021830-
JACKSON-OWSLEY-CLAY-
155 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT JACKSON...OWSLEY...AND CLAY
COUNTIES...

AT 154 PM EDT...A STRONG THUNDERSTORM WAS OVER EGYPT...OR 10 MILES
SOUTHEAST OF MCKEE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOURWOOD...FOGERTOWN...TRAVELLERS REST...TYNER...STURGEON...LEVI...
TREADWAY...AND SEXTONS CREEK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3718 8392 3723 8395 3725 8394 3725 8396
      3733 8400 3750 8372 3726 8361
TIME...MOT...LOC 1754Z 241DEG 28KT 3730 8389

ABE
Local storm report, May 2, 1:58 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
158 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             DOTSON                  37.65N 82.86W
05/02/2016  M0.75 INCH       FLOYD              KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, May 2, 2:14 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             BURNING SPRINGS         37.26N 83.80W
05/02/2016  M1.75 INCH       CLAY               KY   911 CALL CENTER

&&

TBREWER
Special weather statement, May 2, 2:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
222 PM EDT MON MAY 2 2016

KYZ119-120-021845-
MARTIN-PIKE-
222 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT MARTIN...PIKE...

AT 222 PM EDT...A STRONG THUNDERSTORM WAS OVER MOREE...OR 11 MILES
SOUTH OF INEZ...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...BELFRY...PISO...HEENAN...THREEFORKS...PRINCE...MCCOMBS...
WHITEPOST...CONDER...JARAD...TURKEY CREEK...LAURA...VARNEY...HATFIELD
STATION...MCCLURE...GULNARE...RURAL...COALPOINT...HUDDY AND CANADA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3759 8261 3764 8260 3767 8261 3768 8256
      3771 8263 3777 8264 3782 8239 3776 8233
      3776 8231 3774 8233 3770 8230 3767 8230
      3765 8223 3762 8221 3763 8219 3765 8218
      3762 8218 3760 8216
TIME...MOT...LOC 1822Z 262DEG 25KT 3770 8254

ABE
Special weather statement, May 2, 2:50 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
250 PM EDT MON MAY 2 2016

KYZ086>088-116-117-021930-
KNOX-BELL-LESLIE-HARLAN-CLAY-
250 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT KNOX...BELL...LESLIE...HARLAN...
AND CLAY COUNTIES...

AT 249 PM EDT...A STRONG THUNDERSTORM WAS OVER BLANCHE...OR NEAR
PINEVILLE...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PINEVILLE...LOYALL...WALLINS CREEK...MOLUS...QUEENDALE...FIELD...MIRACLE...
ROARK...ESSIE...BLANCHE...BLACK SNAKE...STONY FORK JUNCTION...CARY...
WALKER...STRAIGHT CREEK...KETTLE ISLAND...SPRUCE PINE...EROSE...MILLS AND
TACKY TOWN.

THIS INCLUDES U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE
MARKERS 10 AND 15.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3671 8369 3687 8379 3708 8346 3681 8333
TIME...MOT...LOC 1849Z 243DEG 16KT 3683 8366

ABE
Local storm report, May 2, 2:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             NED                     37.41N 83.27W
05/02/2016  M1.75 INCH       BREATHITT          KY   TRAINED SPOTTER

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:09 PM EDTSevere Thunderstorm WarningJKLLetcher, Pike11 min
May 1, 8:27 PM EDTSpecial Weather StatementJKLMagoffin33 min
May 1, 8:31 PM EDTSpecial Weather StatementJKLLeslie29 min
May 1, 8:39 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 2 more3 hr
May 1, 8:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Pike6 hr
May 1, 8:59 PM EDTSpecial Weather StatementJKLHarlan31 min
May 1, 9:02 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin12 hr
May 1, 10:15 PM EDTRiver Flood AdvisoryJKLEstill, Powell4 days
May 2, 3:19 AM EDTFlash Flood WatchJKLBell, Breathitt, Clay, Elliott, Floyd, Harlan and 16 more18 hr
May 2, 7:09 AM EDTRiver Flood AdvisoryJKLOwsley19 hr
May 2, 1:32 PM EDTSpecial Weather StatementJKLFloyd28 min
May 2, 1:55 PM EDTSpecial Weather StatementJKLOwsley35 min
May 2, 1:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike31 min
May 2, 2:06 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Owsley, Perry39 min
May 2, 2:14 PM EDTFlash Flood WarningJKLBreathitt, Clay, Floyd, Johnson, Knott, Magoffin and 4 more5 hr
May 2, 2:22 PM EDTFlash Flood WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle4 hr
May 2, 2:22 PM EDTSpecial Weather StatementJKLMartin23 min
May 2, 2:25 PM EDTSevere Thunderstorm WarningJKLMartin, Pike22 min
May 2, 2:30 PM EDTSevere Thunderstorm WarningJKLBreathitt, Leslie, Perry30 min
May 2, 2:32 PM EDTSevere Thunderstorm WarningJKLLetcher, Pike43 min
May 2, 2:47 PM EDTRiver Flood AdvisoryJKLLee3 days
May 2, 2:50 PM EDTSpecial Weather StatementJKLBell40 min
May 2, 3:09 PM EDTRiver Flood AdvisoryJKLMagoffin27 hr
May 2, 3:15 PM EDTSevere Thunderstorm WarningJKLPike30 min
May 2, 3:19 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike41 min
May 2, 3:33 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike3 hr
May 2, 3:38 PM EDTSevere Thunderstorm WarningJKLPike26 min
May 2, 3:40 PM EDTSpecial Weather StatementJKLLetcher35 min
May 2, 3:42 PM EDTFlash Flood WarningJKLLee, Owsley3 hr
May 2, 3:48 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry27 min
May 2, 4:07 PM EDTSpecial Weather StatementJKLPike23 min
May 2, 7:02 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Lee, Magoffin, Owsley and 1 more12 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.